The Diabetes Forum Support Community For Diabetics Online banner

1 - 3 of 3 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
Are there other type 1's using symlin on the forum. I have been using it now for 6 months and I really like it. I actually pleaded with my endo to give me the prescription for symlin because he thought it was worthless. It lowered my TDD from 29-30 to about 22-24. I am not sure it lowered the HbA1c much. My last was 6.4 and before symlin I had 6.6, but I also had 6.4 a couple of times. I want to get to 6.0. I still love being able to eat whatever I want and not see the rise in BG. It is a careful bolus adjustment and not what we are used to. I only bolus 1/2 of normal insulin for whatever I eat. Then I set the BG reminder for 1 1/2 hours. At that time I add the rest of the insulin. I have to be careful not to bolus more in between when the CGMS says there is a upslide because then I will go low. With attention I am able to stay under 180 all the time. If I am busy and don't hear the reminder the BG will go up and up. I did also change my basal patterns.
I think symlin can be really helpful. I am not overweight but I did lose 5 pounds, which I want to keep off. I used to nibble constantly on nuts or cheese and crackers. Now I only eat during meals and I almost have to force myself to have a good breakfast so I can take the symlin. I started with the 15 mcg and gradually went up to 60, where I plan to stay. It does make you nauseated at first so you have to start slowly. Now it doesn't bother me at all and I think I feel better.
Maureen H.
 

·
Registered
Joined
·
1,557 Posts
I started taking Symlin because my Endo recommended it to me as a tool to help me lose weight. However, he wasn't well versed in using this drug as he started me out on the highest dose because I am overweight to begin with.

I had nausea that just didn't ever go away. I stopped the drug w/o asking him and waited 6 weeks before I re-started again at a much lower dose. When the nausea returned I gave up. I may try one more time, if I continue to have problems then I will quit. I'm glad it works well for you. You sound like you have a good understanding of how to properly use it.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #3 ·
I think the nausea bothers some people more than others but I do know you have to start at the lowest possible dose and don't increase it if you feel any nausea. Now at 60 mcg with every meal I sometimes can't remember if I took the shot or not. I only notice when the BG doesn't go up after I eat. Then I am sure I did take it. You do have to bolus 1 1/2 hours after taking the symlin because it wears off then and your BG will go up. good luck.
MH
 
1 - 3 of 3 Posts
Top